Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 46, NWS Tampa Bay, FL

April 7, 20076 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 7, 2007, 2:33 PM EDT for 6 counties in Florida. It took effect at Apr 8, 2007, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 2:33 PM EDT (18:33 UTC)
In effect from
Apr 8, 2007, 11:00 AM EDT
Expired
Apr 8, 2007, 8:00 PM EDT
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 071833
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
233 PM EDT SAT APR 7 2007

...VERY DRY CONDITIONS CONTINUING LATE THIS AFTERNOON ALONG WITH
GUSTY WINDS WILL CONTINUE A HIGH THREAT FOR WILD OR BRUSH FIRE
SPREAD... 
...CONTINUED VERY DRY ON SUNDAY BUT WITH LIGHTER WINDS AND
MORE CLOUD COVER...

.CANADIAN HIGH PRESSURE WILL CONTINUE SPREADING ACROSS FLORIDA
THROUGH SUNDAY. GUSTY WINDS THIS AFTERNOON WILL BECOME LIGHTER
SUNDAY BUT LONG DURATION OF LOW HUMIDITY IS EXPECTED IN MOST AREAS
EACH AFTERNOON THROUGH EARLY EVENING.

FLZ039-042-043-048>052-055>057-060>062-065-080000-
/O.UPG.KTBW.FW.A.0030.070408T1500Z-070409T0000Z/
/O.NEW.KTBW.FW.W.0046.070408T1500Z-070409T0000Z/
/O.CON.KTBW.FW.W.0045.000000T0000Z-070408T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
233 PM EDT SAT APR 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED ANOTHER RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
EDT SUNDAY. THE RED FLAG WARNING FOR TODAY REMAINS IN EFFECT UNTIL 8
PM EDT THIS EVENING.

REST OF THIS AFTERNOON: VERY DRY AIR WILL CONTINUE TO AFFECT ALL
OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON AND EARLY
THIS EVENING. WEST WINDS OFF THE SURFACE EARLIER PRODUCED ABUNDANT
CLOUD COVER NEAR THE GULF FROM THE TAMPA BAY AREA SOUTH...AND
HUMIDITY IN THESE AREAS HAD BEEN INITIALLY SLOW TO FALL.
HOWEVER...VALUES HAVE NOW FALLEN JUST BELOW 35 PERCENT ACROSS MANY
AREAS FROM THE TAMPA BAY AREA SOUTHWARD...AND MINIMUM HUMIDITY
WILL DROP TO 25 TO 30 PERCENT BY 4 OR 5 PM. DURATIONS OF CRITICAL
HUMIDITY WILL RANGE FROM NEAR 4 HOURS TOWARD THE COAST TO 8 HOURS
INLAND FROM POLK COUNTY SOUTH.

ACROSS THE NATURE COAST...HUMIDITY HAS FALLEN TO OR BELOW 25
PERCENT AT 2 PM AND WILL BOTTOM OUT BETWEEN 15 AND 20 PERCENT IN
MANY LOCATIONS BETWEEN 4 AND 5 PM. DURATIONS OF HUMIDITY BELOW 35
PERCENT WILL RANGE FROM 7 TO 10 HOURS.

IN ADDITION TO THE HUMIDITY...20 FOOT SUSTAINED WINDS WILL
CONTINUE AT 10 TO 15 MPH WITH FREQUENT GUSTS TO 20
MPH...EXACERBATING THE THREAT FOR WILD OR BRUSH FIRE SPREAD.

SUNDAY: THE VERY DRY AIR WILL REMAIN ENTRENCHED...WITH AFTERNOON
HUMIDITY LIKELY FALLING TO 20 TO 25 PERCENT ONCE AGAIN BETWEEN 2
AND 5 PM. HOWEVER...A BIT MORE CLOUD COVER MAY HOLD AFTERNOON
TEMPERATURES DOWN A FEW DEGREES ESPECIALLY FROM THE TAMPA BAY AREA
NORTH...AND 20 FOOT WINDS WILL BE LIGHT EXCEPT NEAR THE COAST WHERE
AN AFTERNOON SEA BREEZE MAY DEVELOP. DURATIONS OF 7 TO 10 HOURS OF
CRITICAL HUMIDITY BELOW 35 PERCENT ARE EXPECTED IN MOST
LOCATIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

BSG
2 follow-up statements
000 
WWUS82 KTBW 080034
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
834 PM EDT SAT APR 7 2007

...CONTINUED VERY DRY ON SUNDAY BUT WITH LIGHTER WINDS AND MORE
CLOUD COVER FROM SARASOTA NORTHWARD...

.CANADIAN HIGH PRESSURE WILL CONTINUE SPREADING ACROSS FLORIDA
THROUGH SUNDAY. THE GUSTY WINDS OF SATURDAY WILL BECOME LIGHTER
SUNDAY BUT LONG DURATION OF LOW HUMIDITY IS EXPECTED IN MOST AREAS
EACH AFTERNOON THROUGH EARLY EVENING.

FLZ039-042-043-048>052-055>057-060>062-065-090000-
/O.CON.KTBW.FW.W.0046.070408T1500Z-070409T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
834 PM EDT SAT APR 7 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
SUNDAY. 

SUNDAY: THE VERY DRY AIR WILL REMAIN ENTRENCHED...WITH AFTERNOON
HUMIDITY LIKELY FALLING TO 20 TO 25 PERCENT ONCE AGAIN BETWEEN
2 AND 5 PM. HOWEVER...A BIT MORE CLOUD COVER MAY HOLD AFTERNOON
TEMPERATURES DOWN A FEW DEGREES ESPECIALLY FROM SARASOTA
NORTHWARD...AND 20 FOOT WINDS WILL BE LIGHT EXCEPT NEAR THE COAST
WHERE AN AFTERNOON SEA BREEZE MAY DEVELOP. DURATIONS OF 7 TO 10
HOURS OF CRITICAL HUMIDITY BELOW 35 PERCENT ARE EXPECTED IN MOST
LOCATIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

BSG
000 
WWUS82 KTBW 090020
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
820 PM EDT SUN APR 8 2007

...ONE MORE DAY OF MARGINALLY LOW HUMIDITY MONDAY THEN WARMER AND
MUCH MORE HUMID CONDITIONS WITH AN INCREASED CHANCE FOR RAIN THE
REST OF THE WORKWEEK...

.HIGH PRESSURE WILL GRADUALLY RECEDE NORTH AND EAST ON MONDAY AS A
WARM FRONT DEVELOPS ACROSS THE CENTRAL FLORIDA PENINSULA.  THIS FRONT
WILL SLOWLY MOVE NORTHWARD ON TUESDAY...ALLOWING DEW POINTS TO RISE
WELL INTO THE 60S AND PERHAPS NEAR OR ABOVE 70. UPPER LEVEL DISTURBANCES
MOVING ACROSS NORTH CENTRAL FLORIDA WILL BRING THE BEST CHANCES
FOR SHOWERS AND STORMS SINCE THE MIDDLE OF MARCH...GENERALLY FROM
THE I 4 CORRIDOR NORTHWARD.

FLZ039-042-043-048>052-055>057-060>062-065-090130-
/O.EXP.KTBW.FW.W.0046.000000T0000Z-070409T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
820 PM EDT SUN APR 8 2007

...RED FLAG WARNING HAS EXPIRED THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WITH SUNSET...TEMPERATURES HAVE FALLEN AND HUMIDITY HAS RISEN
ABOVE 34 PERCENT...AND THESE CONDITIONS WILL CONTINUE THROUGH
MONDAY MORNING.

BY MONDAY AFTERNOON...ENOUGH DRY AIR MAY REMAIN ACROSS THE REGION
TO ALLOW HUMIDITY TO FALL TO AROUND 30 PERCENT...PARTICULARLY
ACROSS THE CENTRAL FLORIDA PENINSULA WHERE CLOUDS ARE EXPECTED
BUT WETTING RAIN CHANCES REMAIN LOW. FARTHER NORTH ACROSS THE
NATURE COAST...BETTER RAIN CHANCES AND COOLER TEMPERATURES MAY
KEEP HUMIDITY ABOVE 35 PERCENT...AND SLOWLY INCREASING DEW POINTS
ACROSS SOUTHWEST FLORIDA MAY DO LIKEWISE DESPITE AMPLE SUNSHINE.

&&

FOR MORE FIRE WEATHER INFORMATION...GO TO

HTTP://WEATHER.GOV/TAMPABAY

AND CLICK ON FIRE WX IN THE BLUE FRAME ABOVE THE MAP.

$$

BSG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:01 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 7, 2:01 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
201 PM EDT SAT APR 7 2007

.SHORT TERM (TONIGHT-MON)...THE UPPER LEVEL TROUGH IN PLACE ACROSS
THE SE US WILL BEGIN TO LIFT OVERNIGHT WITH FLOW BECOMING ZONAL. A
SERIES OF SHORT WAVES WILL MOVE OVER THE STATE THROUGH THE FLOW AS
IT BECOMES MORE SW FOR SUN NIGHT AND MON. SFC HIGH PRESSURE WILL
CONTINUE TO RIDGE ACROSS THE AREA TONIGHT AS AN AREA OF LOW PRESSURE
DEVELOPS IN THE WESTERN GULF AND A DRY BOUNDARY STALLS ACROSS
NORTHERN FL. A TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE GULF
AND OVER THE STATE ALONG THE BOUNDARY FOR SUN NIGHT AND MON
ALLOWING FOR A SLIGHT CHANCE OF RAIN SUN NIGHT AND A CHANCE OF
RAIN MONDAY. HIGH CLOUDS WILL BEGIN TO STREAM OVER THE AREA
TONIGHT...WITH SKIES BECOMING MOSTLY CLOUDY BY LATE SUN AND
REMAINING MOSTLY CLOUDY THROUGH MONDAY. WITH THE INCREASING
CLOUDS...HAVE LEANED TOWARD THE WARMER NAM NUMBERS FOR TONIGHT
WITH LOWS EXPECTED IN THE MID 30S NORTH TO LOWER 40S INLAND AND
AROUND 50 COASTAL CENTRAL AND SOUTH. HIGHS SUNDAY EXPECTED IN THE
MID 60S NORTH TO MID 70S SOUTH. LOWS SUN NIGHT HAVE LOWER 40S
NORTH TO AROUND 50 INLAND AND MID 50S COASTAL CENTRAL AND SOUTH.
HIGHS MONDAY AROUND 70 NORTH TO THE LOWER 80S SOUTH.

.LONG TERM (MON NIGHT-SAT)...RATHER ACTIVE MID/UPPER LEVEL PATTERN
WILL CONTINUE THROUGH THE PERIOD WITH A SERIES OF SHORTWAVES MOVING
ACROSS THE EASTERN U.S.  THERE WILL BE A CHANCE OF RAIN FOR MONDAY
NIGHT THROUGH WEDNESDAY THEN A COLD FRONT IS EXPECTED TO SWEEP
ACROSS THE REGION WEDNESDAY NIGHT.  BEST CHANCES OF RAIN WILL BE
ACROSS THE NATURE COAST DURING THE PERIOD CLOSER TO THE MID/UPPER
LEVEL ENERGY.  BEHIND THE FRONT HIGH PRESSURE WILL BUILD IN FOR THE
END OF THE WEEK BRINGING FAIR DRY WEATHER.  TEMPERATURES ARE
EXPECTED TO BE AROUND TO A FEW DEGREES ABOVE NORMAL FOR MOST OF THE
PERIOD...EXCEPT A FEW DEGREES BELOW NORMAL THURSDAY THROUGH FRIDAY
BEHIND THE FRONT.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH SUNDAY.

&&

.MARINE...PRESSURE GRADIENT WILL CONTINUE TO RELAX THROUGH THE NIGHT
AS LOW PRESSURE DEVELOPS OVER THE WESTERN GULF AND THE BOUNDARY
STALLS ACROSS THE NORTHERN GULF. A WEAK TROUGH OF LOW PRESSURE WILL
REMAIN ACROSS THE WATERS THROUGH WED...WITH A COLD FRONT PUSHING
THROUGH THE WATERS WED NIGHT AND THU. ONCE WINDS SUBSIDE BELOW SCEC
LEVEL THIS EVENING...WINDS SHOULD REMAIN LIGHT THROUGH TUESDAY AND
THEN INCREASE TO NEAR ADVISORY LEVELS AGAIN FOR TUE NIGHT THROUGH
THU ALONG AND AHEAD OF THE FRONT.

&&

.FIRE WEATHER...RED FLAG WARNING WILL CONTINUE THROUGH 8PM THIS
EVENING. DRY CONDITIONS WILL CONTINUE ACROSS THE AREA FOR SUNDAY
DESPITE SOME INCREASED HIGH CLOUD COVER WITH HUMIDITIES EXPECTED TO
FALL BELOW 35 PERCENT FOR 4+ HOURS. WILL UPGRADE THE WATCH CURRENTLY
IN PLACE TO A WARNING. MOISTURE WILL INCREASE ACROSS THE AREA FOR
MONDAY WITH HUMIDITIES EXPECTED TO FALL TO NEAR 35 PERCENT ACROSS
INLAND AREAS. WILL MONITOR THIS BUT ATTM NO WATCHES OR WARNINGS WILL
BE REQUIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  44  67  52  77 /  10  10  20  30
FMY  47  75  55  83 /  10  10  20  30
GIF  43  68  53  78 /  10  10  20  30
SRQ  48  69  52  78 /  10  10  20  30
BKV  36  66  43  75 /  10  10  30  40
SPG  54  67  58  75 /  10  10  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM 11 AM TO 8 PM EDT SUNDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 10 PM EDT THIS EVENING FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD TO TARPON
     SPRINGS OUT 20 NM-TAMPA BAY WATERS-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON
     SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER
     OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE...24
LONG TERM/AVIATION...69
Hazardous weather outlook, Apr 7, 5:06 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 AM EDT SAT APR 7 2007

FLZ039-042-043-048-071400-
LEVY-CITRUS-SUMTER-HERNANDO-
506 AM EDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...

TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT
TONIGHT. THESE COLD TEMPERATURES MAY STRESS SENSITIVE
VEGETATION...ESPECIALLY TENDER TROPICAL PLANTS. RESIDENTS MAY
WISH TO COVER OR MOVE PLANTS INDOORS THIS EVENING.

...RIP CURRENT IMPACT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. GUSTY
NORTHWESTERLY WINDS WILL CAUSE CHOPPY CONDITIONS ALONG THE COAST
TODAY. THIS WILL RESULT IN STRONGER THAN NORMAL RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE
SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

...WIND AND SEA IMPACT...

NORTHWESTERLY WINDS OF 15 TO 20 KNOTS NEAR SHORE...AND AROUND 20
KNOTS OFFSHORE WILL POSE HAZARDS TO SMALLER CRAFT TODAY. WINDS AND
SEAS SHOULD BEGIN TO SUBSIDE OVERNIGHT.

...FIRE WEATHER IMPACT...

VERY DRY AIR WILL RESULT IN RELATIVE HUMIDITY VALUES OF BETWEEN 20
AND 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG
WARNING WILL REMAIN IN EFFECT THROUGH 8 PM TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DRY AIR WILL CONTINUE TO RESULT IN HAZARDOUS FIRE WEATHER
CONDITIONS ON SUNDAY. MOISTURE WILL INCREASE ON MONDAY AS A WEAK
FRONTAL BOUNDARY LIFTS NORTHWARD ACROSS THE REGION.

A COLD FRONT WILL APPROACH THE REGION LATE WEDNESDAY OR WEDNESDAY
NIGHT. A LINE OF SHOWERS AND THUNDERSTORMS MAY ACCOMPANY THIS
FRONT...AND SOME OF THE STORMS COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ049>052-055>057-060>062-065-071400-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
506 AM EDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY NORTH OF
ENGLEWOOD. GUSTY NORTHWESTERLY WINDS WILL CAUSE CHOPPY CONDITIONS
ALONG THE COAST TODAY. THIS WILL RESULT IN STRONGER THAN NORMAL
RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE
SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

...WIND AND SEA IMPACT...

NORTHWESTERLY WINDS OF 15 TO 20 KNOTS NEAR SHORE...AND AROUND 20
KNOTS OFFSHORE WILL POSE HAZARDS TO SMALLER CRAFT TODAY. WINDS AND
SEAS SHOULD BEGIN TO SUBSIDE OVERNIGHT.

...FIRE WEATHER IMPACT...

VERY DRY AIR WILL RESULT IN RELATIVE HUMIDITY VALUES OF BETWEEN 20
AND 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG
WARNING WILL REMAIN IN EFFECT THROUGH 8 PM TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DRY AIR WILL CONTINUE TO RESULT IN HAZARDOUS FIRE WEATHER
CONDITIONS ON SUNDAY. MOISTURE WILL INCREASE ON MONDAY AS A WEAK
FRONTAL BOUNDARY LIFTS NORTHWARD ACROSS THE REGION.

A COLD FRONT WILL APPROACH THE REGION LATE WEDNESDAY OR WEDNESDAY
NIGHT. A LINE OF SHOWERS AND THUNDERSTORMS MAY ACCOMPANY THIS
FRONT...AND SOME OF THE STORMS COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.